Discussions that mention prevacid

High & Low Blood Pressure board


Hi Bethsheba...I am wondering if some of my newer symptoms are possibly related to the new stomach medicine that I have been on (Prevacid 30mg)...I am really worried because the med worked for about 4 weeks and then I started having weird things go on..
Anyway, can a med cause side effects after being on it for 4 weeks? I thought most side effects happened after a couple of day...
I know that you know alot about this so I thought I would ask...
Thanks for all of your help!
Crazy
[QUOTE=CrazyLife414;3012663]Hi Bethsheba...I am wondering if some of my newer symptoms are possibly related to the new stomach medicine that I have been on (Prevacid 30mg)...I am really worried because the med worked for about 4 weeks and then I started having weird things go on..
Anyway, can a med cause side effects after being on it for 4 weeks? I thought most side effects happened after a couple of day...


Yes, side effects can certainly occur at any time after starting a med...and they can linger for hours, days, or months after stopping a medication. These responses vary depending on the medication and how long it "lingers" in the body, the individual taking the medication, environmental factors (exercise, food, drugs, alcohol and tobacco for example) and the type of adverse reaction it is (what kinds of cells are responding in the body). There is actually a category of adverse reactions called serum sickness that is described as a delayed type of drug allergy because it doesn't occur until a week or more after being exposed to a medication or a vaccine.

Delayed adverse reactions are one of many reasons medical professionals don't associate the problem with the medication. One of my former coworkers was a health care professional who experienced a horrible rash which she and her doctor were trying to figure out if it was an allergic reaction to a food or if it was a disease condition. After many, many weeks they both realized it was an allergic reaction to a common medication she had been taking for some time. The med was disco'd immediately but the skin condition remained for several months after disco'ing the med.

Although I was on prevacid for years (prior to being diagnosed with sleep apnea), I didn't keep my info sheets, nor did I take notes at that time. You may find more pertinent info about the side effects of prevacid on the acid reflux boards, if you're interested.

Hope this was of some help.

Bsheba